Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 8, NWS Albuquerque, NM

April 4, 201012 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 4, 2010, 3:36 PM MDT for 12 counties in New Mexico. It took effect at Apr 5, 2010, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2010, 3:36 PM MDT (21:36 UTC)
In effect from
Apr 5, 2010, 10:00 AM MDT
Expired
Apr 5, 2010, 9:00 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 4, 2:39 PM MDT, 57 minutes earlier.

Area forecast discussion, Apr 4, 2:39 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT SUN APR 4 2010

.DISCUSSION...
WIND...WIND AND MORE WIND ON THE WAY. IT IS DEFINITELY SPRING.

WINDY OVER MUCH OF HE EASTERN PLAINS THIS PM BUT SPEEDS HAVE
REMAINED BELOW ADVISORY LEVELS. THIS WILL NOT BE THE CASE MON
AND TUE. WILL ISSUE WIDESPREAD WIND ADVISORIES AND HIGH WIND
WARNINGS FOR MON AND WE WILL ISSUE A RED FLAG WARNING FOR ALL
ZONES AS WELL. SEE WARNINGS ISSUED BY 400 PM FOR DETAILS.

OTHER THAN THE WINDS OVER THE EAST IT HAS BEEN A FINE DAY WITH
MILDER TEMPERATURES. TONIGHT WILL BE MOSTLY CLEAR WITH JUST SOME
HIGH CLOUDS MOVING IN FROM THE W.

THE STORM OVER THE PACIFIC NORTHWEST WILL MOVE INLAND MON AND PASS
TO OUR N MON NIGHT INTO TUE...BUT WITH A MODERATE TROUGH SWINGING
ACROSS THE STATE DURING THIS TIME. MAIN IMPACT WILL BE THE WIND.
HIGHEST SPEEDS LIKELY OVER THE WESTERN AND CENTRAL MOUNTAINS AND
THE EASTERN HIGH PLAINS. POTENTIAL EXISTS FOR SOME DAMAGING HIGH
WIND GUSTS. PRECIPITATION WILL BE CONFINED TO AN ISOLATED SHOWER
IN THE NORTHERN MOUNTAINS MON...WITH SOME EXPANSION MON NIGHT AND
TUE. WINDS MAY NOT SUBSIDE MUCH MON NIGHT OVER THE HIGH TERRAIN OF
THE CNTRL MOUNTAINS...AND HIGH WIND POTENTIAL MAY CONTINUE TUE
OVER THE EASTERN PLAINS. TEMPS WILL BE MILD MON BUT A STRONG COLD
FRONT MON NIGHT INTO TUE WILL DROP TEMPS SHARPLY ACROSS THE
REGION.

A SHORT WAVE WILL CLIP THE NE ON WED KEEPING TEMPS BELOW NORMAL
ESPECIALLY IN THE E. WINDS WILL BE LESS BUT IT MAY STILL BE BREEZY
IN THE NE. WARMER AND DRY CONDITIONS ARE EXPECTED THU THROUGH SAT
WITH A REPRIEVE FROM THE WIND. THE NEXT STORM STILL SET TO AFFECT
US LATE NEXT WEEKEND OR EARLY THE FOLLOWING WEEK. CHJ

&&

.AVIATION...
STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH
SUNSET ACROSS MUCH OF THE AREA.  THE STRONGEST WINDS WILL BE ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN WERE GUSTS UP TO 40 KT WILL
BE POSSIBLE.  WIDESPREAD WINDY CONDITIONS WILL RETURN ON MONDAY BY
EARLY AFTERNOON. GUSTS NEAR 50KT WILL BE LIKELY ACROSS PORTIONS OF
WESTERN NEW MEXICO AS WELL AS ALONG AND EAST OF THE CENTRAL MTN
CHAIN.  GUSTS NEAR 45 KT WILL BE LIKELY ELSEWHERE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS EAST CENTRAL
AND NORTHEAST NEW MEXICO THROUGH EARLY EVENING.  WINDS GUSTS UP TO
45 MPH HAVE BEEN NOTED AT A FEW OBSERVING SITES THIS AFTERNOON
INCLUDING LAS VEGAS AND TUCUMCARI. FAIR HUMIDITY RECOVERIES ARE
EXPECTED TONIGHT...BUT WILL DROP RATHER QUICKLY LATE MONDAY MORNING
AS WINDS INCREASE AND TEMPERATURES WARM. A PACIFIC TROUGH WILL MOVE
ACROSS THE STATE INCREASING WINDS ALOFT AND INDUCING A STRONG SFC
LOW ACROSS SOUTHEAST COLORADO. WIDESPREAD WINDY CONDITIONS ARE
EXPECTED AND SOME AREAS MAY SEE WIND GUSTS IN EXCESS OF 50 MPH.
RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND LOW TEENS ARE EXPECTED
ONCE AGAIN...THUS WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR ALL AREAS BELOW SIGNIFICANT SNOWPACK.  MAIN AREA OF
CONCERN IN ZONE 102 IS ACROSS THE VALLEYS.

WINDS WILL REMAIN QUITE BREEZY ACROSS THE HIGHER TERRAIN AS WELL AS
ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN MONDAY NIGHT.
FAIR HUMIDITY RECOVERIES ARE EXPECTED ONCE AGAIN.

THE PACIFIC TROUGH WILL BE SLOW TO EXIT THE STATE ON TUESDAY AND AS
A COLD FRONT SWEEPS FROM WEST TO EAST...STRONG WINDS WILL RETURN
ACROSS THE STATE.  THOUGH TEMPERATURES WILL BE COOLER BEHIND THE
FRONT...DAYTIME HUMIDITIES WILL STILL FALL INTO THE TEENS AND SINGLE
DIGITS.  AT THIS TIME...IT APPEARS WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS WILL RETURN ACROSS THE EASTERN PLAINS TUESDAY AFTERNOON.
THEREFORE...WILL ISSUE A FIRE WEATHER WATCH FOR ZONES 103-104-107
AND 108.  IT ALSO APPEARS AT LEAST AN HOUR OR TWO OF CRITICAL FIRE
WEATHER CONDITIONS ARE LIKELY FROM THE RIO GRANDE VALLEY
WESTWARD...BUT CONFIDENCE THAT CRITICAL CONDITIONS WOULD LAST 3
HOURS OR MORE REMAINS LOW TO MODERATE.  THUS...WILL HOLD OFF ON A
WATCH FOR THESE AREAS AND LET THE NEXT SHIFT TAKE ANOTHER LOOK.

THE BACK DOOR FRONT WILL ENTER THE EAST ON EARLY WEDNESDAY AND SLIDE
THROUGH THE STATE DURING THE DAY.  HIGH TEMPERATURES WILL BE BACK
BELOW CLIMATOLOGICAL NORMALS.  THOUGH HUMIDITIES WILL ONLY INCH
SLIGHTLY UPWARD...WINDS WILL BE MUCH LIGHTER THAN MONDAY OR
TUESDAY...THUS NO CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED.

QUIET WEATHER WILL CONTINUE INTO LATE WEEK WITH LIGHTER WINDS AND
GRADUALLY WARMING TEMPERATURES.

34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  39  67  32  48 /   5  10  20  10
DULCE...........................  27  68  27  51 /   5  10  30  30
CUBA............................  26  68  27  55 /   0   5  10   5
GALLUP..........................  33  64  29  49 /   0   5  10  10
EL MORRO........................  27  68  29  49 /   0   0   5   5
GRANTS..........................  32  68  31  53 /   0   5   5   5
QUEMADO.........................  30  72  30  56 /   0   0   0   0
GLENWOOD........................  36  79  37  69 /   0   0   0   0
CHAMA...........................  24  64  23  43 /   5  10  30  30
LOS ALAMOS......................  28  68  30  54 /   0   5  10   5
PECOS...........................  31  71  33  60 /   0   5   5   5
CERRO/QUESTA....................  25  67  25  51 /   0   5  10  20
RED RIVER.......................  25  57  26  39 /   5   5  20  20
ANGEL FIRE......................  24  63  25  44 /   0   5  20  10
TAOS............................  30  63  29  45 /   0   5  10  10
ESPANOLA........................  33  75  34  60 /   0   5   5   5
SANTA FE........................  34  69  35  55 /   0   5   5   5
SANTA FE AIRPORT................  34  69  35  52 /   0   5   5   5
ALBUQUERQUE FOOTHILLS...........  39  76  39  61 /   0   0   5   5
ALBUQUERQUE HEIGHTS.............  44  74  42  58 /   0   0   5   5
ALBUQUERQUE VALLEY..............  37  79  37  64 /   0   0   5   5
ALBUQUERQUE WEST MESA...........  41  82  41  70 /   0   0   5   5
LOS LUNAS.......................  39  81  39  65 /   0   0   0   5
RIO RANCHO......................  41  78  41  65 /   0   0   5   5
SOCORRO.........................  40  82  41  69 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  34  68  33  57 /   0   0   5   5
MORIARTY/ESTANCIA...............  34  73  37  58 /   0   0   5   5
CLINES CORNERS..................  37  68  35  50 /   0   0   5   5
GRAN QUIVIRA....................  37  79  38  66 /   0   0   0   5
CARRIZOZO.......................  41  79  39  69 /   0   0   0   0
RUIDOSO.........................  39  72  38  62 /   0   0   0   0
CAPULIN.........................  30  74  34  48 /   0   0   5  10
RATON...........................  30  73  33  54 /   0   5  10  10
LAS VEGAS.......................  36  69  35  50 /   0   5   5   5
CLAYTON.........................  41  81  41  60 /   0   0   5   5
ROY.............................  39  73  41  58 /   0   0   5   5
CONCHAS.........................  46  86  46  65 /   0   0   5   5
SANTA ROSA......................  40  86  41  68 /   0   0   5   0
TUCUMCARI.......................  45  87  45  68 /   0   0   5   5
CLOVIS..........................  44  84  44  72 /   0   0   5   5
PORTALES........................  44  88  45  74 /   0   0   5   5
FORT SUMNER.....................  43  87  44  69 /   0   0   5   5
ROSWELL.........................  46  89  48  78 /   0   0   5   0
PICACHO.........................  44  86  43  75 /   0   0   5   0
ELK.............................  38  79  37  70 /   0   0   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

RED FLAG WARNING FROM 10 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM NOON TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ501-503-504-507-509>511-516>520-524-525.

WIND ADVISORY FROM 1 PM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ530>540.

HIGH WIND WARNING FROM NOON TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ502-505-506-508.

HIGH WIND WARNING FROM 1 PM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ512>515-521>523-526>529.

&&

40/34
Hazardous weather outlook, Apr 4, 6:00 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN APR 4 2010

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

MOST OF THE AREA FROM THE CENTRAL MOUNTAIN CHAIN ON EAST IS UNDER A
RED FLAG WARNING DUE TO WEST AND SOUTHWEST WINDS OF 20 TO 30 MPH AND
LOW AFTERNOON HUMIDITY. PLEASE REFER TO THE LATEST WIND ADVISORY AND
RED FLAG WARNING STATEMENTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY...SOUTHWEST THEN WEST WINDS WILL INCREASE
MARKEDLY ACROSS CENTRAL AND NORTHERN NEW MEXICO WITH VERY LOW
HUMIDITIES AND CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST AND
MOST WIDESPREAD WINDS ARE EXPECTED MONDAY...WHEN GUSTS OF 45 TO 55
MPH WILL BE COMMON ACROSS MUCH OF THE FORECAST AREA. THE POTENTIAL
EXISTS FOR GUSTS TO REACH 60 MPH OR BRIEFLY HIGHER MONDAY AFTERNOON
ACROSS THE CENTRAL MOUNTAIN CHAIN...EAST CENTRAL PLAINS AND
NORTHEAST PLAINS...AND PERHAPS NEAR AND WEST OF THE CONTINENTAL
DIVIDE. TUESDAY WIND SPEEDS SHOULD BE A LITTLE LOWER...BUT WINDY
CONDITIONS WILL LIKELY STILL BE THE RULE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:43 AM MDTHigh Wind WatchABQ12 hr
Apr 4, 3:59 AM MDTRed Flag WarningABQHarding, San Miguel, Union15 hr
Apr 4, 3:36 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr
Apr 4, 3:46 PM MDTHigh Wind WarningABQ52 hr
Apr 4, 3:46 PM MDTWind AdvisoryABQ29 hr

Nearby

Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.